Texas, 2013Damaging Wind in Texas, June 13, 2013
June 13, 2013 · NWS SJT · 1 event in 1 county or zone
A thunderstorm produced a microburst in the town of Miles.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced a microburst in the town of Miles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 13, 5:05 PM CST, 5 minutes earlier.
Area forecast discussion, Jun 13, 5:05 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT THU JUN 13 2013
.UPDATE...
WIDLEY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MID EVENING SOUTH OF THE BIG COUNTRY. POPS WERE ADDED ACROSS
EASTERN PORTIONS OF THE CONCHO VALLEY...HEARTLAND AND NORTHWEST
HILL COUNTRY THROUGH MID EVENING. SEVERE WEATHER IS NOT EXPECTED
BUT STORMS WILL BE CAPABLE OF BRIEF HEAVY RAINFALL...WIND GUSTS TO
45 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. NO OTHER CHANGES
MADE AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 331 PM CDT THU JUN 13 2013/
SHORT TERM...
/TONIGHT THROUGH FRIDAY/
AN UPPER LOW IS SITUATED OVER THE BIG BEND REGION EARLY THIS
AFTERNOON AT THE BASE OF AN UPPER RIDGE THAT EXTENDS NORTH THROUGH
THE PLAINS STATES. PER LATEST RADAR...A LARGE AREA OF ASSOCIATED
SHOWERS AND THUNDERSTORMS EXTENDS FROM THE BIG BEND COUNTRY EAST
TO THE TEXAS GULF COAST. THIS AREA OF SHOWERS IS SLOWLY MAKING ITS
WAY NORTH AND SHOULD ENTER OUR SOUTHERN TIER OF COUNTIES LATER
THIS AFTERNOON. THE CENTER OF THE UPPER LOW IS FORECAST TO MOVE
NORTH ON A TRACK JUST WEST OF THE FORECAST AREA TO A POSITION OVER
THE NORTHERN PANHANDLE BY LATE TOMORROW. THE BULK OF SHOWERS
ASSOCIATED WITH THIS SYSTEM WILL REMAIN WEST OF THE CWA WITH THE
BEST CHANCE OF RAINFALL FOR OUR AREA BEING THE SOUTHWESTERN CWA
THROUGH TONIGHT AND THROUGH THE DAY TOMORROW...WITH POPS
DECREASING FROM SOUTHWEST TO NORTHEAST. AFTERNOON HIGHS TOMORROW
WILL REFLECT THE EXPECTED CLOUD COVER AND RAINFALL WITH MID 80S
OVER THE SOUTHWESTERN CWA TO THE MID 90S OVER THE NORTHEASTERN
CWA...WHICH SHOULD BE RAIN FREE WITH LESS CLOUD COVER. LOOKING FOR
MORNING LOWS TOMORROW IN THE LOWER 70S ACROSS ALL OF THE FORECAST
AREA.
LONG TERM...
/FRIDAY NIGHT THROUGH THURSDAY/
AN UPPER LEVEL LOW CONTINUES TO SPIN IN NORTH CENTRAL MEXICO
TODAY. THIS WILL MOVE NORTH INTO WEST TEXAS THROUGH
SATURDAY...BEFORE MOVING OFF TO THE NORTHEAST SATURDAY NIGHT. HAVE
KEPT IN SLIGHT CHANCE TO CHANCE POPS FOR THE AREA FRIDAY NIGHT
THROUGH SATURDAY. HAVE KEPT HIGHER POPS TO THE WEST AS THE ECMWF
CONTINUES TO BE THE LONE MODEL WITH THE HIGHEST PROBABILITY OF
PRECIPITATION ACROSS THE CENTRAL PART OF THE FORECAST AREA. WITH
PRECIPITABLE WATERS INCREASING TO NEAR 1.75 INCHES...AND THE SLOW
MOVING NATURE OF THE STORMS...WE MAY SEE SOME LOCALLY HEAVY
RAINFALL AND MINOR FLOODING UNDER THE STRONGER STORMS. IN
ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS
WILL BE POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
FOLLOWING OUR RAIN CHANCES THROUGH SATURDAY...A WEAK RIDGING TO
ZONAL PATTERN IS EXPECTED TO SET UP ACROSS THE SOUTHWEST U.S. THIS
WILL BRING WARMER WEATHER BACK INTO THE AREA THROUGH THE REST OF
THE FORECAST. HOWEVER...HEIGHTS/THICKNESSES ARE NOT EXPECTED TO
REACH THE SAME LEVELS AS WERE EXPERIENCED EARLIER THIS WEEK...SO
HIGHS SHOULD STAY BELOW TRIPLE DIGIT VALUES FOR THE MOST PART.
HAVE GONE AHEAD AND INTRODUCED SOME SLIGHT CHANCE POPS FOR
NORTHERN AREAS MONDAY NIGHT INTO TUESDAY OF NEXT WEEK. MEDIUM
RANGE GUIDANCE AGREES THAT A COLD FRONT WILL MOVE SOUTH INTO THE
RED RIVER VALLEY OR JUST SOUTH OF THERE BY EARLY NEXT WEEK AS A
RESULT OF A SFC HIGH PRESSURE BUILDING ACROSS THE CENTRAL/SOUTHERN
PLAINS BEHIND AN UPPER LEVEL LOW MOVING THROUGH THE GREAT LAKES.
THE ECMWF AND CANADIAN MODELS CARRY PRECIPITATION FARTHER SOUTH
INTO THE CONCHO VALLEY AND HEARTLAND...BUT WILL HOLD POPS NORTH OF
THE INTERSTATE 20 CORRIDOR FOR NOW AS FLOW ALOFT IS EXPECTED TO BE
FAIRLY WEAK AND WESTERLY IN OUR AREA...AND JUST HOW FAR SOUTH THE
FRONT WILL MAKE IT IS QUESTIONABLE THIS TIME OF THE YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 95 72 90 71 92 / 5 5 10 20 30
SAN ANGELO 94 71 89 71 93 / 20 30 30 30 30
JUNCTION 91 70 86 71 92 / 30 20 30 20 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99
Hazardous weather outlook, Jun 13, 2:15 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CDT THU JUN 13 2013
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
315 PM CDT THU JUN 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...
MAINLY SOUTH OF A LINE FROM STERLING CITY TO MASON. SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...THESE STORMS MAY CONTAIN
DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY ACROSS MUCH
OF WEST CENTRAL TEXAS. SEVERE WEATHER IS NOT EXPECTED. THE PRIMARY
HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 3:56 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
456 PM CDT THU JUN 13 2013
TXZ154-132300-
MCCULLOCH TX-
456 PM CDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR
MCCULLOCH COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
AT 450 PM CDT...A CLUSTER OF STRONG THUNDERSTORM WAS LOCATED IN
SOUTHWESTERN MCULLOCH COUNTY...11 MILES SOUTHWEST OF BRADY...AND
MOVING NORTH AT 30 MPH.
FREQUENT LIGHTNING...BRIEF VERY HEAVY RAINFALL WILL ACCOMPANY THESE
STORMS...ALONG WITH POSSIBLE WIND GUSTS TO 45 MPH. THE VERY HEAVY
RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS.
POTENTIAL STORM IMPACTS INCLUDE...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
THE STRONG THUNDERSTORMS WILL BE NEAR...
MELVIN BY 515 PM CDT
PEAR VALLEY AND LOHN BY 525 PM CDT
LAT...LON 3095 9959 3146 9959 3145 9952 3143 9952
3145 9949 3142 9947 3144 9945 3141 9931
3142 9931 3143 9912 3095 9911
TIME...MOT...LOC 2153Z 167DEG 25KT 3107 9949
DANGEROUS LIGHTNING
HEAVY RAINFALLSpecial weather statement, Jun 13, 4:51 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT THU JUN 13 2013
TXZ066-073-132315-
RUNNELS TX-CONCHO TX-
551 PM CDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR
NORTHERN CONCHO AND SOUTHERN RUNNELS COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
WIND GUSTS TO 50 MPH
BRIEF HEAVY RAINFALL
AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
THE INTERSECTION OF US-83 AND RANCH ROAD 765...OR ABOUT 7 MILES
SOUTHEAST OF PAINT ROCK...AND MOVING NORTHWEST AT 30 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
LIGHT LOOSE OUTDOOR OBJECTS BLOWN AROUND
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
THE STRONG THUNDERSTORM WILL BE NEAR...
PAINT ROCK BY 600 PM CDT
THE INTERSECTION OF US-83 AND RANCH ROAD 1929 AND US-83 NEAR THE
CONCHO-RUNNELS COUNTY LINE BY 605 PM CDT
THE INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381 BY 610 PM CDT
LOWAKE AND ROWENA BY 615 PM CDT
LAT...LON 3138 10008 3161 10011 3160 10021 3176 10002
3163 9986 3143 9975 3132 9988
TIME...MOT...LOC 2250Z 141DEG 26KT 3145 9989Special weather statement, Jun 13, 4:56 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CDT THU JUN 13 2013
TXZ073-168-140000-
MENARD TX-CONCHO TX-
556 PM CDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR
NORTHWESTERN MENARD AND SOUTHWESTERN CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
WIND GUSTS TO 50 MPH
BRIEF HEAVY RAINFALL
AT 550 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF MENARD...MOVING
NORTHWEST AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
LIGHT LOOSE OUTDOOR OBJECTS BLOWN AROUND
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
* THE STRONG THUNDERSTORM WILL BE NEAR...
LIVE OAK BY 615 PM CDT
LAT...LON 3087 10010 3119 10011 3119 9981 3091 9977
3082 9995
TIME...MOT...LOC 2254Z 149DEG 30KT 3095 9992Special weather statement, Jun 13, 5:08 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT THU JUN 13 2013
TXZ076-140000-
CROCKETT TX-
608 PM CDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
WIND GUSTS TO 50 MPH
BRIEF HEAVY RAINFALL
AT 605 PM CDT...TWO CLUSTERS OF STRONG THUNDERSTORMS WERE INDICATED
BY NATIONAL WEATHER SERVICE DOPPLER RADAR...OVER NORTHEASTERN
CROCKETT COUNTY...AND OVER SOUTHWESTERN CROCKETT COUNTY 30 MILES
SOUTHWEST OF OZONA. THE STORMS WERE MOVING NORTHWEST AT 25 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
LIGHT LOOSE OUTDOOR OBJECTS BLOWN AROUND
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
* THE STRONG THUNDERSTORMS WILL BE NEAR...
FT LANCASTER BY 640 PM CDT
I-10 NEAR THE CROCKETT-PECOS COUNTY LINE BY 700 PM CDT
LAT...LON 3031 10170 3036 10163 3042 10175 3047 10174
3047 10169 3052 10169 3055 10165 3063 10167
3065 10176 3070 10182 3094 10190 3098 10199
3100 10210 3106 10220 3107 10100 3032 10099
TIME...MOT...LOC 2306Z 145DEG 21KT 3047 10162Thunderstorm Wind, Runnels
- When
- June 13, 5:10 PM CST to 5:14 PM CST
- Where
- Runnels County, Miles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.600, -100.180
Large limbs were reported down throughout town and trees were uprooted. The strong winds also destroyed a garage on the outskirts of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464748.